Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 2, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jan 4, 2012, 5:58 AM EST. It took effect at Jan 4, 2012, 6:00 PM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2012, 5:58 AM EST (10:58 UTC)
- In effect from
- Jan 4, 2012, 6:00 PM EST
- Expired
- Jan 5, 2012, 9:46 PM EST
- In force
- 28 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
904 WHUS71 KOKX 041058 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 558 AM EST WED JAN 4 2012 ...STRENGTHENING WEST WINDS AND BUILDING SEAS TONIGHT... ANZ350-353-041900- /O.CAN.KOKX.SC.Y.0001.000000T0000Z-120104T1700Z/ /O.NEW.KOKX.SC.Y.0002.120104T2300Z-120105T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 558 AM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY. * LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS FORECAST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-041200- /O.CAN.KOKX.SC.Y.0001.000000T0000Z-120104T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 558 AM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ355-041200- /O.CAN.KOKX.SC.Y.0001.000000T0000Z-120104T1700Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 558 AM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
6 follow-up statements
697 WHUS71 KOKX 041116 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 616 AM EST WED JAN 4 2012 ...STRENGTHENING WEST WINDS AND BUILDING SEAS TONIGHT... ANZ350-353-042115- /O.CON.KOKX.SC.Y.0002.120104T2300Z-120105T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 616 AM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY... * LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS ARE FORECAST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
739 WHUS71 KOKX 042010 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 310 PM EST WED JAN 4 2012 ...STRENGTHENING WEST WINDS AND BUILDING SEAS TONIGHT... ANZ330-355-051100- /O.EXB.KOKX.SC.Y.0002.120105T0200Z-120105T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 310 PM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST THURSDAY. * LOCATION...EASTERN LONG ISLAND SOUND AND ATLANTIC COASTAL WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...3 TO 4 FT SEAS ON THE OCEAN...2 TO 3 FT ON EASTERN LONG ISLAND SOUND. * TIMING...GUSTS TO 25 KT ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-051100- /O.CON.KOKX.SC.Y.0002.120104T2300Z-120105T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 310 PM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS AND SEAS ARE FORECAST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
206 WHUS71 KOKX 050900 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 400 AM EST THU JAN 5 2012 ...GUSTY WEST WINDS AND ROUGH SEAS THROUGH THIS EVENING... ANZ330-355-051000- /O.CAN.KOKX.SC.Y.0002.000000T0000Z-120105T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 400 AM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ350-353-051700- /O.EXT.KOKX.SC.Y.0002.000000T0000Z-120106T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 400 AM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS ARE FORECAST THIS AFTERNOON AND EARLY THIS EVENING...WITH SEAS STEADY THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
455 WHUS71 KOKX 050943 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 443 AM EST THU JAN 5 2012 ...GUSTY WEST WINDS AND ROUGH SEAS THROUGH THIS EVENING... ANZ350-353-052100- /O.CON.KOKX.SC.Y.0002.000000T0000Z-120106T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 443 AM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS ARE FORECAST THIS AFTERNOON AND EARLY THIS EVENING...WITH SEAS STEADY THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
055 WHUS71 KOKX 052025 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 325 PM EST THU JAN 5 2012 ...GUSTY WINDS AND ROUGH SEAS THROUGH THIS EVENING... ANZ350-353-060300- /O.CON.KOKX.SC.Y.0002.000000T0000Z-120106T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 325 PM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST TONIGHT... * LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
753 WHUS71 KOKX 060246 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 946 PM EST THU JAN 5 2012 ...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN FRIDAY... ANZ350-353-061100- /O.CAN.KOKX.SC.Y.0002.000000T0000Z-120106T0300Z/ /O.NEW.KOKX.SC.Y.0003.120106T1100Z-120106T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 946 PM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. * LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-061100- /O.NEW.KOKX.SC.Y.0003.120106T1100Z-120106T2300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 946 PM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...FRIDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 4:51 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Jan 4, 4:51 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
451 AM EST WED JAN 4 2012
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE TO THE WEST THIS MORNING PASSES THROUGH
THE TRI-STATE AREA THIS AFTERNOON. AT THE SAME TIME...AN AREA OF
LOW PRESSURE OVER HUDSON BAY WILL TRACK ACROSS EASTERN CANADA...
SENDING A WEAK TROUGH OF LOW PRESSURE THROUGH THE AREA LATE
TONIGHT. HIGH PRESSURE THEN BRIEFLY RETURNS FOR THE END OF THE
WEEK. A WEAK LOW IS FORECAST TO PASS JUST SOUTH AND EAST OF THE
AREA ON SUNDAY. HIGH PRESSURE BUILDS IN BEHIND THE LOW FOR THE
BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHORT WAVE RIDGING BOTH ALOFT AND AT THE SURFACE TODAY WILL BE
FOLLOWED BY A BROAD...BUT DEEPENING UPPER TROUGH OVER THE OHIO
VALLEY STATES. AHEAD OF THE UPPER TROUGH...MID LEVEL WARM
ADVECTION WILL SEND PLENTY OF CLOUDS INTO THE REGION BY THIS
AFTERNOON. A DEEP DRY SUB CLOUD LAYER HOWEVER SHOULD KEEP PCPN IN
CHECK WITH PERHAPS A PASSING SNOW FLURRY. MODELS DO NOT SUPPORT
ANY PCPN AT THIS TIME.
WHILE THE VERTICAL TEMP PROFILE WILL WARM CONSIDERABLY FROM 24
HOURS AGO...A SHALLOW COLD POOL WILL REMAIN IN PLACE TODAY WITH
HIGHS ONLY TOPPING OUT IN THE MID TO UPPER 20S. NORMAL HIGHS ARE
35 TO 40.
NW WINDS MAY BRIEFLY GUST EARLY THIS MORNING WITH THE SURFACE
RIDGE AXIS JUST OFF TO THE WEST. WINDS WILL BECOME WEST...AND THEN
SOUTHWEST LATE THIS AFTERNOON AS THE RIDGE AXIS PASSES TO THE
EAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THE AFOREMENTIONED UPPER TROUGH AXIS WILL PASS OFF THE EAST COAST
THU MORNING. MID LEVEL MOISTURE WILL BE SLOW TO DEPART WITH SOME
DEEPENING OF THE MOISTURE INTO THE LOW-LEVELS...ESPECIALLY NEAR
THE COAST. THE ECMWF IS THE MOST AGGRESSIVE OF THE MODELS WITH
SOME VERY LIGHT QPF ADVERTISED NEAR AND JUST SOUTH OF LI.
THUS...HAVE ADDED SOME FLURRIES ACROSS METRO NY AND LI OVERNIGHT.
THE COMBINATION OF CLOUD COVER AND A W/SW FLOW AT 5 TO 10 MPH WILL
KEEP TEMPS STEADY WITH A VERY SMALL DIURNAL RANGE. IN FACT...LOWS
TONIGHT MAY ONLY BE A FEW DEGREES LOWER THAN THE DAYTIME HIGHS WED.
SKIES CLEAR BY MID MORNING THU WITH THE DEPARTURE OF THE UPPER
TROUGH OFF THE EAST COAST. A GUSTY WEST FLOW ON THU MAY PRODUCE
WINDS UP TO 20 MPH. TEMPS WILL WARM TO AROUND 40...WHICH IS
SEASONABLE. A SURFACE RIDGE AXIS THEN APPROACHES TOWARD THU
EVENING.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A WARM FRONT PASSING TO THE NORTH THU NIGHT-FRI SHOULD BE
ACCOMPANIED BY MID LEVEL CLOUDS...BUT CONDITIONS SHOULD REMAIN DRY
AS BETTER LIFT PASSES TO THE NORTH. TEMPS WILL BE NOTICEABLY
MILDER...WITH 45-50 EXPECTED ON FRI AND A LITTLE MILDER ON SAT
DESPITE A WEAK COLD FROPA FRI NIGHT AS WE SEE MORE IN THE WAY OF
SUNSHINE.
THE FORECAST BECOMES MORE COMPLICATED AS WE ENTER THE SECOND HALF OF
THE WEEKEND REGARDING A POTENTIAL LOW MOVING UP THE COAST. THE 00Z
ECMWF HAS TRENDED MORE PROGRESSIVE AND THEREFORE WEAKER/OFFSHORE
WITH THE LOW THAN ITS 12Z COUNTERPART...WHILE THE GFS AND GEFS MEAN
LOOK TO BE FAST OUTLIERS...WITH THE PARENT SHORTWAVE SEVERAL HUNDRED
MILES FARTHER EAST THAN THE ECMWF AND RIDING ATOP CAA IN THE WAKE OF
THE LOW CROSSING ERN CANADA ON SAT. SOME 00Z GEFS MEMBERS DO LOOK
SIMILAR TO THE 00Z ECMWF...WITH A SHARPER/SLOWER SHORTWAVE AND A
WEAK LOW PASSING OFF THE MID ATLANTIC COAST ON SUNDAY. ATTM CHOSE TO
STICK WITH THE PREVIOUS FORECAST ...WITH RAIN CHANGING TO SNOW
ACROSS INTERIOR SECTIONS...AND LINGERING INTO SUNDAY NIGHT...THOUGH
IT SHOULD BE SAID THAT A SOLUTION LIKE THE 00Z ECMWF AND SUPPORTIVE
GEFS MEAN MEMBERS...WITH A WEAK LOW PASSING TO THE SOUTH...WOULD BE
COLDER AND MORE SUGGESTIVE OF A LIGHT SNOW EVENT EVEN IN NYC METRO
AND LONG ISLAND.
THE LOW WILL EXIT BY LATE SUNDAY NIGHT...FOLLOWED BY BROAD HIGH
PRESSURE. TEMPS WILL BE CLOSE TO AVERAGE...WITH ARCTIC AIR LOCKED
UP NEAR GREENLAND.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE BUILDS INTO THE REGION TODAY.
VFR TODAY. SLIGHT CHANCE OF FLURRIES THIS EVENING. WINDS GRADUALLY
BACK IN DIRECTION THROUGH THE DAY.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: A FEW GUSTS 15-18KT POSSIBLE UNTIL 11Z. WINDS
MOSTLY NORTH OF 310 MAGNETIC UNTIL AROUND 15-16Z...THEN MOSTLY WEST
OF 310 MAGNETIC THEREAFTER.
KJFK FCSTER COMMENTS: A FEW GUSTS 16-19KT POSSIBLE UNTIL 11Z. WINDS
MOSTLY NORTH OF 310 MAGNETIC UNTIL AROUND 14-15Z...THEN MOSTLY WEST
OF 310 MAGNETIC THEREAFTER.
KLGA FCSTER COMMENTS: GUSTS MIGHT ONLY BE OCCASIONAL AND ONLY
17-20KT UNTIL 11Z. WINDS MOSTLY NORTH OF 310 MAGNETIC UNTIL AROUND
15-16Z...THEN MOSTLY WEST OF 310 MAGNETIC THEREAFTER.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
WEDNESDAY NIGHT THROUGH SATURDAY...VFR. GUSTS UP TO 20KT POSSIBLE
FRIDAY AND SATURDAY.
SUNDAY...CHANCE OF SUB-VFR.
&&
.MARINE...
SCA REMAINS UP FOR ALL WATERS WITH MARGINAL WIND GUSTS AND SEAS
THIS MORNING. CONDITIONS WILL IMPROVE TODAY WITH THE SURFACE RIDGE
AXIS APPROACHING FORM THE WEST. SCA WILL LIKELY BE DROPPED ON THE
SOUND AND BAYS IN THE NEXT COUPLE OF HOURS...AND THEN ON THE OCEAN
WATERS BY LATE MORNING.
A MARGINAL SCA EVENT IS POSSIBLE TONIGHT ON THE OCEAN WATERS AS
LOW PRESSURE PASSES TO THE NORTH ACROSS EASTERN CANADA WITH A
TIGHTENING PRESSURE GRADIENT IN A WESTERLY FLOW. THIS EVENT LOOKS
TO BE OF SHORT DURATION. SEAS MAY LINGER AROUND 5 FT ACROSS THE
EASTERNMOST OCEAN ZONE ON THU DUE TO THE WESTERLY FETCH...BUT
WINDS ARE FORECAST TO BELOW SCA CRITERIA.
W-SW FLOW THU NIGHT-FRI WILL PRODUCE MARGINAL SCA CONDITIONS...
ESPECIALLY ON THE OCEAN. WINDS AND SEAS SHOULD THEN SUBSIDE SAT IN
ADVANCE OF LOW PRES...THEN INCREASE AS THE LOW PASSES TO THE NE
AND INTENSIFIES. SCA CONDITIONS WILL BE POSSIBLE AS THIS HAPPENS.
&&
.HYDROLOGY...
NO SIGNIFICANT PCPN IS EXPECTED THRU SAT. A WEAK AREA OF LOW
PRESSURE MAY BRING PCPN TO THE REGION LATE SAT INTO SUN.
UNCERTAINTY EXISTS ON QPF FOR THIS EVENT...ATTM THINK THERE
IS ONLY A LOW PROBABILITY OF SIGNIFICANT AMOUNTS OVER 1/2 INCH
LIQUID EQUIVALENT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ350-353-355.
&&
SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...GOODMAN
AVIATION...JC
MARINE...GOODMAN/DW
HYDROLOGY...DW/GOODMANHazardous weather outlook, Jan 4, 4:08 AM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 408 AM EST WED JAN 4 2012 ANZ340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081- 176>179-051000- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 408 AM EST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-350-353-355-051000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 408 AM EST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.